Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
goawayplz

An Emotional Rollercoaster! [Redness]

Recommended Posts

I started using the regimen 2.5 months ago and my skin started clearing up so quicky. But, it came with a price. REDNESS! I never have drying/flaking issues. That isn't an issue. It's the redness that causes a rollercoaster. Here's what happens:

Day 1: I have acne so I start the regimen

Day 7: Skin clears up nicely, but is RED, so I lower BP dosage

Day 10: Skin is no longer red but now has ACNE!

Day 13: Start regimen again

And this rollercoaster happens non-stop. I get acne, regimen clears it up but makes skin red, so I lower dosage, acne comes back.... What the heck am I supposed to do????????

------------------------------------------------------------------------

Update: Acne goes away as long as BP is being applied... but many months later, I can't get rid of the redness. Is BP just not for my skin? It works like magic for acne but the redness just makes my skin look even more ugly.

Advice needed...

Edited by goawayplz

Share this post


Link to post
Share on other sites

Once you hit the full finger length (or two pumps in the bottle) of BP, you're supposed to just hang in there and bare with it until your skin becomes accustomed to the BP. I'd add extra jojoba oil in your moisturizer at night. Redness means deep dryness. I understand how uncomfortable it is. But if you get through it, the redness will fade with time. Good luck

Share this post


Link to post
Share on other sites

Update: Acne goes away as long as BP is being applied... but many months later, I can't get rid of the redness. Is BP just not for my skin? It works like magic for acne but the redness just makes my skin look even more ugly.

Advice needed...

Share this post


Link to post
Share on other sites

I had a similar problem with redness (but also flaking). I switched to a salicylic cleanser in the morning with lotion, then a gentle cleanser with about a 1/3 of Dan's recommended amount of benzoyl peroxide at night. As soon as I stopped using the BP my acne came back so now I just use enough to cover my face, and only once a day. So far my skin has stayed clear! I think I've had one new pimple since the switch, but I'd rather that than not have my face match my neck! I probably touch my face more now too (since it isn't red and flaky) so that might've caused the pimple...

Share this post


Link to post
Share on other sites

Like Stardust has mentioned above, you just have to stick it out with applying the full amount of BP and your skin will eventually become accustomed and the redness will reduce. Its hard to deal with I know, but if you keep applying the full dose and then backing off and then applying the full does again, you arent allowing your skin to adjust to the BP.

If you can just get through the initial weeks it does get better. It took approx 5 weeks for the redness to go when I first started the regimen, but even then I had some days where my face was more red than others. After 3 months my skin was fully adjusted and no longer reacted to BP.

I also found that different moisturisers reacted differently to the BP. I found that my face was much less red when using Dan's moisturiser (and jojoba oil) but it just wasnt moisturising enough for me in the early weeks. I changed to cetaphil which was much more moisturising but reacted to the BP and made my face redder. I just sucked it up and concentrated on the longer term goal.

Good luck with it all.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×